Alert archive / Missouri / Special Weather Statements in 2018
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 9, 2018, 3:17 PM CDT for Greene County, Missouri. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2018, 3:17 PM CDT (20:17 UTC)
- Expired
- Aug 9, 2018, 4:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
County Greene County, MO
The radar
The Springfield radar (KSGF), 18 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 3:25 PM CDT | TSTM WND DMG | Ash Grove, MO | MULTIPLE 2-3 INCH LIMBS BROKEN OFF AND DIME SIZED HAIL. TIMING ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260
WWUS83 KSGF 092017
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
317 PM CDT THU AUG 9 2018
MOZ090-092100-
Greene MO-
317 PM CDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GREENE COUNTY UNTIL
400 PM CDT...
At 317 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ash Grove, or 14 miles southeast of Greenfield, moving south at 10
mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Ash Grove...
LAT...LON 3728 9361 3728 9363 3731 9362 3737 9362
3737 9354 3725 9351 3724 9361
TIME...MOT...LOC 2017Z 357DEG 7KT 3732 9360
$$
DSAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 9, 11:55 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 9, 11:55 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1155 AM CDT Thu Aug 9 2018 .SHORT TERM...(Today and tonight) Issued at 229 AM CDT Thu Aug 9 2018 A surface front is currently situated from southeast Missouri into southwest Arkansas. In the upper levels...a ridge was situated over the Rockies with a longwave trough over the northeast states and a short wave currently moving into the middle Mississippi valley. The surface front will continue to meander southward today and be situated across southern Arkansas by late tonight. Afternoon and evening showers and thunderstorms will again be possible but will again be confined to the southern and western sections of the forecast area. Patchy fog will also possible early this morning especially in areas that received rain on Wednesday. Temperatures this afternoon should range from the mid 80s in southcentral Missouri which will see a few more clouds to the lower 90s over western Missouri and extreme southeast Kansas. .LONG TERM...(Friday through Wednesday) Issued at 229 AM CDT Thu Aug 9 2018 The western ridge will continue to amplify as a longwave trough currently out in the eastern Pacific begins to approach the Pacific Northwest on Friday. As it moves onshore this weekend...it will begin to tilt the ridge axis eastward into the Northern Plains as it begins to flatten the ridge which will allow the trough on the eastern side to the ridge to elongate from the Great Lakes into the Central Plains. This will allow a secondary cold front to approach the region late Friday into Saturday. This front will then stall over Arkansas as the first front washes out. This will produce scattered showers and thunderstorms mainly over northern portions of the area on Friday and southern portions on Saturday. By Sunday...a pair of closed upper level lows develop on the eastern side of the upper level ridge...one over the Great Lakes region and another under the ridge in the Southern Plains. As the Pacific Northwest trough moves across southern Canada and flattens the ridge...the two closed lows will open up and begin moving eastward during the first part of next week. This will increase our rain chances from about Tuesday morning through the remainder of the forecast period. Temperatures through the period should be near to just slightly above normal with highs in the upper 80s to near 90 and lows in the mid to upper 60s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1149 AM CDT Thu Aug 9 2018 For the 18z TAFS, starting to get a cumulus field over the area. An upper level circulation very evident on water vapor imagery just to the west of the CWA and 2500-3000j/kg sfc based CAPE values will aid in convective development this afternoon. For now have gone with VCTS wording in TAFS but may need to bump up in an ammendment later on if coverage becomes more than scattered. VFR conditions are expected outside of any convection. Would expect MVFR during convection and a brief period of IFR with any stronger storms. Main convection should diminish by 00-02z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Lindenberg
Hazardous weather outlook, Aug 9, 9:53 AM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 953 AM CDT Thu Aug 9 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101500- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 953 AM CDT Thu Aug 9 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... Scattered thunderstorms will be possible across the area today. While widespread severe storms are not expected, some of the stronger updrafts may produce up to quarter size hail and wind gusts up to 60 mph. Heat index values in the mid to upper 90s will occur over west central Missouri into extreme southeast Kansas during the afternoon hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Afternoon and evening thunderstorms will be possible once again on Friday into the weekend. However...severe weather is not expected at this time. Heat index values in the mid to upper 90s will occur over mainly southern and western Missouri and extreme southeast Kansas during the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Aug 9, 1:30 PM CDT, 1 hour 47 minutes before
Special Weather Statement National Weather Service Springfield MO 130 PM CDT THU AUG 9 2018 MOZ055-091900- Benton MO- 130 PM CDT THU AUG 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BENTON COUNTY UNTIL 200 PM CDT... At 130 PM CDT, Doppler radar was tracking a strong thunderstorm near Lincoln, or 7 miles northeast of Warsaw, moving south at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Truman State Park... Truman Lake... Warsaw... Lincoln... Edmonson... Lakeview Heights... Hastain... Whitakerville... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3844 9337 3842 9309 3816 9312 3818 9346 TIME...MOT...LOC 1830Z 001DEG 11KT 3831 9327 DSA
Special weather statement, Aug 9, 1:50 PM CDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Springfield MO 150 PM CDT THU AUG 9 2018 MOZ102-091915- Barry MO- 150 PM CDT THU AUG 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BARRY COUNTY UNTIL 215 PM CDT... At 149 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Cassville, moving south at 5 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Roaring River State Park... Cassville... LAT...LON 3675 9385 3675 9365 3660 9364 3660 9384 TIME...MOT...LOC 1849Z 000DEG 5KT 3672 9375 DSA
Special weather statement, Aug 9, 1:59 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Springfield MO
159 PM CDT THU AUG 9 2018
MOZ077-089-091945-
Barton MO-Dade MO-
159 PM CDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BARTON AND
NORTHWESTERN DADE COUNTIES UNTIL 245 PM CDT...
At 159 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Lockwood, or 11 miles northwest of Greenfield, moving
south at 5 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Stockton Lake... Greenfield...
Lockwood... Golden City...
Arcola... Neola...
Cedarville... Sylvania...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3759 9408 3758 9407 3758 9392 3757 9385
3739 9383 3739 9414 3759 9415
TIME...MOT...LOC 1859Z 000DEG 5KT 3753 9400
DSASpecial weather statement, Aug 9, 2:35 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Springfield MO 235 PM CDT THU AUG 9 2018 MOZ097-098-106-092015- Oregon MO-Howell MO-Shannon MO- 235 PM CDT THU AUG 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHANNON... NORTHEASTERN HOWELL AND NORTHWESTERN OREGON COUNTIES UNTIL 315 PM CDT... At 234 PM CDT, Doppler radar was tracking a strong thunderstorm near Birch Tree, or near Mountain View, moving east at 25 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Mountain View... Birch Tree... Montier... Peace Valley... Teresita... LAT...LON 3678 9176 3701 9177 3711 9138 3683 9135 TIME...MOT...LOC 1934Z 256DEG 20KT 3696 9159 DSA
Special weather statement, Aug 9, 2:38 PM CDT, 39 minutes before
Special Weather Statement National Weather Service Springfield MO 238 PM CDT THU AUG 9 2018 KSZ101-MOZ088-093-092030- Cherokee KS-Jasper MO-Newton MO- 238 PM CDT THU AUG 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEROKEE...NORTHWESTERN NEWTON AND WESTERN JASPER COUNTIES UNTIL 330 PM CDT... At 238 PM CDT, Doppler radar was tracking a strong thunderstorm over Oronogo, or near Joplin, moving southwest at 5 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Joplin... Webb City... Carl Junction... Baxter Springs... Columbus... Galena... Oronogo... Carterville... Duquesne... Duenweg... Airport Drive... Weir... Leawood... Lowell... Silver Creek... Alba... Scammon... Purcell... Shoal Creek Drive... Saginaw... This includes the following highways... Interstate 44 between mile markers 6 and 15. Interstate 49 between mile markers 34 and 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3730 9441 3702 9433 3702 9481 3733 9485 TIME...MOT...LOC 1938Z 043DEG 5KT 3718 9448 DSA
Special weather statement, Aug 9, 3:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
317 PM CDT THU AUG 9 2018
MOZ090-092100-
Greene MO-
317 PM CDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GREENE COUNTY UNTIL
400 PM CDT...
At 317 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ash Grove, or 14 miles southeast of Greenfield, moving south at 10
mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Ash Grove...
LAT...LON 3728 9361 3728 9363 3731 9362 3737 9362
3737 9354 3725 9351 3724 9361
TIME...MOT...LOC 2017Z 357DEG 7KT 3732 9360
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:50 PM CDT | Areal Flood Advisory | SGF | Dent, Texas | 3 hr |
| Aug 9, 1:03 PM CDT | Special Weather Statement | SGF | Benton | 27 min |
| Aug 9, 1:30 PM CDT | Special Weather Statement | SGF | Benton | 30 min |
| Aug 9, 1:50 PM CDT | Special Weather Statement | SGF | Barry | 25 min |
| Aug 9, 1:59 PM CDT | Special Weather Statement | SGF | Dade | 46 min |
| Aug 9, 2:35 PM CDT | Special Weather Statement | SGF | Shannon | 40 min |
| Aug 9, 2:38 PM CDT | Special Weather Statement | SGF | Jasper | 52 min |
| Aug 9, 3:07 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 38 min |
| Aug 9, 3:22 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 38 min |
| Aug 9, 3:32 PM CDT | Special Weather Statement | SGF | Jasper | 43 min |
| Aug 9, 3:36 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 39 min |
| Aug 9, 3:39 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 36 min |
| Aug 9, 3:43 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 32 min |
| Aug 9, 4:03 PM CDT | Special Weather Statement | SGF | Ozark | 42 min |
| Aug 9, 4:06 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 39 min |
| Aug 9, 4:18 PM CDT | Special Weather Statement | SGF | Vernon | 27 min |
| Aug 9, 4:21 PM CDT | Special Weather Statement | SGF | Lawrence | 24 min |
| Aug 9, 4:31 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, Newton | 44 min |
| Aug 9, 4:44 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 46 min |
| Aug 9, 4:55 PM CDT | Special Weather Statement | SGF | Barton | 50 min |
| Aug 9, 5:11 PM CDT | Special Weather Statement | SGF | Cedar | 49 min |
| Aug 9, 5:15 PM CDT | Special Weather Statement | SGF | Barry | 45 min |
| Aug 9, 5:18 PM CDT | Special Weather Statement | SGF | Barry | 42 min |
| Aug 9, 5:50 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 40 min |
| Aug 9, 5:54 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 36 min |
| Aug 9, 6:29 PM CDT | Special Weather Statement | SGF | Dade | 46 min |
| Aug 9, 6:53 PM CDT | Special Weather Statement | SGF | Taney | 37 min |
| Aug 9, 2:52 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 38 min |
| Aug 9, 4:56 PM CDT | Special Weather Statement | SGF | Crawford | 49 min |
| Aug 9, 5:22 PM CDT | Special Weather Statement | SGF | Cherokee | 38 min |
Nearby
Special Weather Statements in Missouri, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.